Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 22, 2017, 9:43 AM CDT for Pearl River County, Mississippi. It took effect at May 23, 2017, 3:24 PM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- May 22, 2017, 9:43 AM CDT (14:43 UTC)
- In effect from
- May 23, 2017, 3:24 PM CDT
- Expired
- May 24, 2017, 4:36 PM CDT
- In force
- 25 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 10.52 ft at May 24, 2017, 9:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
829 WGUS44 KLIX 221443 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 943 AM CDT Mon May 22 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County East Hobolochitto Creek Near Caesar affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-232043- /O.NEW.KLIX.FL.W.0042.170523T0807Z-170525T0818Z/ /MNLM6.1.ER.170523T0807Z.170524T0000Z.170525T0218Z.NO/ 943 AM CDT Mon May 22 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The West Hobolochitto Creek Near McNeill. * from late tonight to late Wednesday night. * At 8:45 AM Monday the stage was 12.7 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 17.5 feet by tomorrow evening.the river will fall below flood stage by Wednesday before midnight. * Impact...At 17.0 feet...Some roads in the county inundated but passable. Homes in Westchester Subdivision, Picayune will be threatened. Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 $$ MSC109-232043- /O.NEW.KLIX.FL.W.0043.170523T2024Z-170524T2136Z/ /CREM6.1.ER.170523T2024Z.170524T0600Z.170524T1536Z.NO/ 943 AM CDT Mon May 22 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The East Hobolochitto Creek Near Caesar. * from Tuesday afternoon to Wednesday afternoon. * At 8:45 AM Monday the stage was 8.4 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...Rise above flood stage by tomorrow afternoon and continue to rise to near 15.5 feet by early Wednesday morning.the river will fall below flood stage by late Wednesday morning. * Impact...At 15.0 feet...Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. * Impact...At 12.0 feet...Water will pool on isolated low areas of unimproved roads near the creek. Minor overflow will occur in agricultural areas near stream. * Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will occur in flood plain downstream of gage. && LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957 && LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957 $$
2 follow-up statements
928 WGUS84 KLIX 230254 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 954 PM CDT Mon May 22 2017 ...The flood warning continues for the following rivers in Mississippi... West Hobolochitto Creek Near McNeill affecting Pearl River County East Hobolochitto Creek Near Caesar affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-240854- /O.EXT.KLIX.FL.W.0042.170523T1200Z-170525T0818Z/ /MNLM6.1.ER.170523T1200Z.170524T0000Z.170525T0218Z.NO/ 954 PM CDT Mon May 22 2017 The Flood Warning continues for The West Hobolochitto Creek Near McNeill. * from Tuesday morning to late Wednesday night. * At 8:45 PM Monday the stage was 9.8 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...Rise above flood stage by tomorrow morning and continue to rise to near 17.5 feet by tomorrow evening. The river will fall below flood stage by Wednesday May 24 before midnight. * Impact...At 17.0 feet...Some roads in the county inundated but passable. Homes in Westchester Subdivision, Picayune will be threatened. Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 15.0 feet...Some secondary roads near the stream north of Picayune will be inundated. Beech Street and Westchester Subdivision below the confluence of the east and west branches will be subject to flooding in low places. * Impact...At 12.0 feet...Minor agricultural and forestry flooding will develop in rural areas. * Impact...At 10.0 feet...Bank full with minor over bank flow will occur at low spots just below gage. && LAT...LON 3066 8959 3080 8961 3079 8966 3071 8968 $$ MSC109-240854- /O.CON.KLIX.FL.W.0043.170523T2024Z-170524T2136Z/ /CREM6.1.ER.170523T2024Z.170524T0600Z.170524T1536Z.NO/ 954 PM CDT Mon May 22 2017 The Flood Warning continues for The East Hobolochitto Creek Near Caesar. * from Tuesday afternoon to Wednesday afternoon. * At 8:45 PM Monday the stage was 8.9 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast...Rise above flood stage by tomorrow afternoon and continue to rise to near 15.5 feet by early Wednesday morning May 24. The river will fall below flood stage by late Wednesday morning. * Impact...At 15.0 feet...Water over a few roads in the city of Picayune will cause traffic problems. School bus traffic may need alternate routes. A few homes on Northwood Drive will be threatened. Beech Street and Westchester Subdivision below the confluence of the east and west branches is subject to flooding in low places. * Impact...At 12.0 feet...Water will pool on isolated low areas of unimproved roads near the creek. Minor overflow will occur in agricultural areas near stream. * Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will occur in flood plain downstream of gage. && LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957 $$
341 WGUS84 KLIX 231529 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1029 AM CDT Tue May 23 2017 ...The flood warning is cancelled for the following rivers in Mississippi... East Hobolochitto Creek Near Caesar affecting Pearl River County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC109-231559- /O.CAN.KLIX.FL.W.0043.000000T0000Z-170524T2136Z/ /CREM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1029 AM CDT Tue May 23 2017 The Flood Warning is cancelled for The East Hobolochitto Creek Near Caesar. * At 9:45 AM Tuesday the stage was 10.0 feet. * Flood stage is 15.0 feet. * Forecast...The river will crest below flood stage at 14.5 feet after midnight tomorrow. * Impact...At 12.0 feet...Water will pool on isolated low areas of unimproved roads near the creek. Minor overflow will occur in agricultural areas near stream. * Impact...At 10.0 feet...Bankfull at gage. Some minor overflow will occur in flood plain downstream of gage. && LAT...LON 3082 8948 3082 8960 3053 8969 3052 8957 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 22, 9:20 AM CDT, 23 minutes earlier.
Area forecast discussion, May 22, 9:20 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
920 AM CDT Mon May 22 2017
.SOUNDING DISCUSSION...
Atmospheric conditions are not nearly has 'loaded' as they were
yesterday morning. The precip water has dropped from over 2" to
under 1.7". There is virtually no instability and 2 quite
pronounced dry layers in the bottom 500mb. This means convection
this morning will continue to be fairly weak. Top down saturation
is needed to reduce the dewpoint depressions. As this happens
today, will see a steady uptick in convection coverage and
intensities as pw & instability increases.
MEFFER
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 63 82 59 / 100 80 60 40
BTR 76 64 83 62 / 100 90 60 30
ASD 80 64 82 63 / 80 90 80 40
MSY 82 68 81 66 / 80 80 80 30
GPT 80 66 80 67 / 70 90 80 40
PQL 82 65 80 67 / 70 90 80 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Tuesday evening for LAZ034>037-039-040-
046>050-056>072.
GM...None.
MS...Flash Flood Watch through Tuesday evening for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, May 22, 4:08 AM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 408 AM CDT Mon May 22 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-222115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 408 AM CDT Mon May 22 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight The next round of moderate to heavy rain is expected later today with numerous to widespread showers and thunderstorms this afternoon and through tonight. With the cold front now stalling across the region the risk for flash flooding will increase. WPC has issued a Moderate Risk for Excessive rainfall for much of the area. First round of storms should begin to move in this afternoon and it could quickly drop 1 to 3 inches of rain with isolated higher amounts over already saturated grounds. Additional rainfall is anticipated overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Numerous to widespread showers and thunderstorms are expected again Tuesday along the stalled front. Heavy rain will still be a major concern during this time with event totals expected to range from 4 to 7 inches with locally higher amounts possible. A Flash Flood Watch is in effect for all of the area through Tuesday. Depending on where the heaviest rain sets up, there could be river flooding issues as well. After Tuesday no hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Please relay any reports of severe weather or flooding to local law enforcement or the National Weather Service.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:59 PM CDT | River Flood Warning | LIX | Harrison | 39 hr |
| May 22, 9:43 AM CDT | River Flood Warning | LIX | Pearl River | 3 days |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.